Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 12, 2021, 9:03 AM EDT for Ashtabula County, Lake County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2021, 9:03 AM EDT (13:03 UTC)
- Expired
- Aug 12, 2021, 9:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 50
Counties Ashtabula County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
374
WWUS81 KCLE 121303
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
903 AM EDT Thu Aug 12 2021
OHZ012>014-089-121345-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
903 AM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern Geauga,
Lake and northwestern Ashtabula Counties through 945 AM EDT...
At 903 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeline, or near Willowick, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Painesville, Ashtabula, Willowick, Fairport Harbor,
Geneva-On-The-Lake, Mentor, Willoughby, Eastlake, Geneva, Madison,
Perry, Timberlake, Lakeline, Wickliffe, Willoughby Hills,
Mentor-On-The-Lake, Kirtland, Austinburg, North Perry and Thompson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4169 8067 4159 8148 4164 8149 4167 8145
4176 8129 4176 8124 4186 8101 4187 8090
4191 8080 4192 8074
TIME...MOT...LOC 1303Z 256DEG 39KT 4169 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
KahnWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 12, 7:00 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 12, 7:00 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
700 AM EDT Thu Aug 12 2021
.SYNOPSIS...
High pressure will remain centered over the southeast US while a
cold front slowly sinks southeast through the Great Lakes today
through Thursday. The front will finally move south of the area
by this weekend as high pressure builds across the Great Lakes.
&&
.NEAR TERM /THROUGH FRIDAY/...
Some minor adjustments to pops and sky cover to reflect the
current weather picture, otherwise no changes with the early
morning update. Near term concern for the area is convection
that will skirt northern Lucas county through 8 AM. Otherwise,
some uncertainty with the convective cluster over northern
Indiana and if it will maintain as it moves eastward towards the
I-75 corridor.
Original discussion...
Another day of convective uncertainty across the region, with
the focus on two periods of higher potential for storm across
the area. First, continuing to monitor convection developing and
persisting across northern Indiana and southern lower Michigan
this morning that is expected to work eastward into northwest
Ohio by daybreak. Also monitoring convection over central Lake
Erie that may sneak into far northeast Ohio and northwest PA
early this morning. The current thinking is that this convection
will be in a weakening state after daybreak as the low level jet
begins to weak and the local area stabilizes a bit further with
a bit more convective inhibition. There is a large amount of
uncertainty with how this will evolve, as high res models have
struggled with ongoing convection over the past 24 hours. For
now, the forecast reflects the convection weakening rapidly as
it sneaks into the area, diminishing altogether by 14-15Z, with
the remnant outflow boundary settling southeastward into the
area through midday.
Given the break in convection and the already warm temperatures
and high dewpoints across the area, expecting highs to warm to
the upper 80s/low 90s, coupling with mid 70s dew points to bring
heat indices near/above 100 for a short period of time this
afternoon. Have opted for a heat advisory for most of the area
to cover this threat, admittedly with lower confidence due to
the potential delayed/muted diurnal heating from the remnant
convection and potential redevelopment during peak heating.
Models continue to hint at redevelopment along this boundary
across the area by early/mid afternoon, as MLCAPE recover back
into the 2500-3000 j/kg range. SPC/WPC both highlighting the
area for marginal risk of severe weather/excessive rainfall
respectively. Deep layer shear looks to be a bit more limited
today, with the bulk of the upper jet energy remaining north of
the area, so organized convection may be a bit more limited
than yesterday. Still, enough dry air aloft and steep enough low
level lapse rates expected for a damaging wind gust threat and
perhaps large hail. Convection is expected to wane a bit
diurnally after sunset, but an intensifying low level jet may
prolong existing convection across the area into the overnight
hours. A stronger wave will move northeast across the area along
the sinking front Friday, which will provide better
shower/storm chances across the area.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
A cold front should be exiting southeast of the area on Friday night
and some residual showers could linger across the area, enough to be
worthy of a low chance PoP. Otherwise, high pressure is expected to
build into the Great Lakes region this weekend as an upper trough
exits to the east. High pressure will allow for a break from the
heat and humidity and dry conditions are expected all weekend.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
For early next week, surface high pressure will pivot off to the
east and an upper ridge will return across the Great Lakes region.
Some heat and moisture will return to the area and allow for
increasing chances of precipitation. By Tuesday, a mid-level wave
appears to enter the Great Lakes region and should provide a better
forcing mechanism for more widespread precipitation and have chance
PoPs for Tuesday and Wednesday. High temperatures will return to the
mid 80s.
&&
.AVIATION /12Z Thursday THROUGH Monday/...
Overall, VFR conditions will be the norm at the terminals
through the period. Main concern through the period is SHRA/TSRA
potential, with low confidence in timing and specifics at any
given terminal. Opted for broader VCTS mentions at this point,
with forecast models struggling to resolve thunderstorm
development in this pattern. In the first several hours of the
TAF, KTOL, KCLE, and KERI will be monitored for TSRA moving near
the terminals. Generally expecting ongoing TSRA to weaken and
diminishing through 16Z, with redevelopment possible after
18-19Z, although pinpointing which terminals would be impacted
difficult at the moment. SHRA/TSRA potential may linger into the
overnight and even towards the end of the period. Any TSRA
could bring brief MVFR/IFR conditions. Winds will generally be
out of the south to southwest through the period, with some
gusts to 20 kts at times.
Outlook...Non-VFR possible with showers and thunderstorms
Thursday night through Saturday morning and again Monday
afternoon.
&&
.MARINE...
Offshore flow will continue across the lake today and Friday. A weak
trough will ripple across the lake today and enhance the pressure
gradient, allowing for stronger southwest winds up to 15 to 20
knots. Nearshore areas will have less impacts but waves will
increase quickly, moving north across the area with waves to 4 ft at
5 miles out. Showers and thunderstorms are expected at times today
and will produce locally higher winds and waves. A cold front will
cross the lake on Friday evening and winds will shift around to the
north Friday night. High pressure will build in across the lake for
the weekend but northerly winds may be enhanced for a brief period
on Saturday and a Small Craft Advisory may be needed. Winds will
improve through the weekend with the surface high. This high will
move east by Monday and flow will become more easterly.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory from noon today to 8 PM EDT this evening for
OHZ003-006>011-017>023-027>033-036>038-047.
PA...None.
MARINE...None.
&&
SYNOPSIS...Greenawalt
NEAR TERM...Greenawalt
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Greenawalt
MARINE...SefcovicHazardous weather outlook, Aug 12, 6:10 AM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 610 AM EDT Thu Aug 12 2021 OHZ003-006>011-017>023-027>033-036>038-047-131015- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 610 AM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There is a marginal risk for strong to severe storms today, mainly during the afternoon hours. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is potential for storms to become strong to severe Friday, mainly during the afternoon hours. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-089-PAZ001>003-131015- Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 610 AM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. There is a marginal risk for strong to severe storms today, mainly during the afternoon hours. There is a slight risk of severe storms across Erie and Crawford counties in Pennsylvania. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is potential for storms to become strong to severe Friday, mainly during the afternoon hours. Damaging winds will be the primary weather hazard. Heavy rainfall with these thunderstorms may also lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-131015- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 610 AM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 12, 7:00 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 AM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG GENOA 41.52N 83.36W
08/11/2021 OTTAWA OH EMERGENCY MNGR
MULTIPLE DOWNED TREES AND DAMAGE TO A BARN
ROOF IN GENOA.
&&
SEFCOVICSpecial weather statement, Aug 12, 8:21 AM EDT, 42 minutes before
Special Weather Statement
National Weather Service Cleveland OH
821 AM EDT Thu Aug 12 2021
OHZ010-011-020-121300-
Medina OH-Lorain OH-Cuyahoga OH-
821 AM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of southwestern
Cuyahoga, northern Medina and central Lorain Counties through 900 AM
EDT...
At 821 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wakeman, or 9 miles south of Vermilion, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elyria, Medina, Parma, Strongsville, Brunswick, North Royalton, North
Ridgeville, Grafton, Parma Heights, Brook Park, Berea, Middleburg
Heights, Olmsted Falls, Eaton, Oberlin, Lagrange, South Amherst,
Pittsfield, Kipton and Valley City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4113 8177 4120 8234 4135 8235 4135 8234
4140 8178
TIME...MOT...LOC 1221Z 269DEG 26KT 4127 8233
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KahnSpecial weather statement, Aug 12, 9:03 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
903 AM EDT Thu Aug 12 2021
OHZ012>014-089-121345-
Geauga OH-Lake OH-Ashtabula Lakeshore OH-Ashtabula Inland OH-
903 AM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of northeastern Geauga,
Lake and northwestern Ashtabula Counties through 945 AM EDT...
At 903 AM EDT, Doppler radar was tracking a strong thunderstorm over
Lakeline, or near Willowick, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Painesville, Ashtabula, Willowick, Fairport Harbor,
Geneva-On-The-Lake, Mentor, Willoughby, Eastlake, Geneva, Madison,
Perry, Timberlake, Lakeline, Wickliffe, Willoughby Hills,
Mentor-On-The-Lake, Kirtland, Austinburg, North Perry and Thompson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4169 8067 4159 8148 4164 8149 4167 8145
4176 8129 4176 8124 4186 8101 4187 8090
4191 8080 4192 8074
TIME...MOT...LOC 1303Z 256DEG 39KT 4169 8147
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:14 AM EDT | Heat Advisory | CLE | Ashland, Crawford, Cuyahoga, Erie, Hancock, Holmes and 19 more | 15 hr |
| Aug 12, 4:56 AM EDT | Special Marine Warning | CLE | 64 min | |
| Aug 12, 5:12 AM EDT | Special Marine Warning | CLE | 33 min | |
| Aug 12, 7:33 AM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 12, 8:21 AM EDT | Special Weather Statement | CLE | Medina | 39 min |
| Aug 12, 8:59 AM EDT | Special Marine Warning | CLE | 71 min | |
| Aug 12, 10:15 AM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga, Portage | 45 min |
| Aug 12, 10:23 AM EDT | Areal Flood Advisory | CLE | Cuyahoga | 2 hr |
| Aug 12, 10:28 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Portage, Summit, Trumbull | 47 min |
| Aug 12, 11:01 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 40 min |
| Aug 12, 3:29 PM EDT | Special Weather Statement | CLE | Portage, Trumbull | 46 min |
| Aug 12, 3:37 PM EDT | Special Weather Statement | CLE | Geauga | 53 min |
| Aug 12, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit | 48 min |
| Aug 12, 3:54 PM EDT | Special Weather Statement | CLE | Mahoning | 51 min |
| Aug 12, 4:00 PM EDT | Special Weather Statement | CLE | Summit | 45 min |
| Aug 12, 4:09 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 51 min |
| Aug 12, 4:27 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Portage, Summit, Trumbull | 63 min |
| Aug 12, 4:52 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage | 68 min |
| Aug 12, 6:11 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 64 min |
| Aug 12, 4:58 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 47 min |
| Aug 12, 5:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 39 min |
| Aug 12, 5:36 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 39 min |
| Aug 12, 6:31 PM EDT | Areal Flood Advisory | CLE | Crawford | 2 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.